Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suggest the medication to delay periods?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
we just planned a vacation for september 18 the day my period is due (28 day cycle)
that means today is day 17 of this current cycle
I really would love if I can get my cycle a couple days earlier , its too late to start the birthcontrol now as I am way off the 7 days XXXXXXX into a cycle to start a pack
I do have a pack at home, and was thinking what would happen if I take 6 pills now and then wait 3 days and maybe that will onset the period (it would usually take me 3 days to onset period once I started taking the placebo pills)
would that even work?
or is there anything I can take at this point
to push off my period for 2 weeks
Posted Fri, 27 Sep 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 52 minutes later
Brief Answer:
Birth control pill is not ideal choice.

Detailed Answer:

Thanks for writing to us.

First of all, it is quite late to start birth control pill for preponing your period and you can't predict the occurrence of withdrawal bleeding. Irregular spotting may occur after that due to hormonal imbalance. This is quite a risky process at this stage & make your vacation completely messed up. I personally would not recommended this approach.

Alternatively, you can postpone or delay your period by taking progesterone pill like norethisterone etc. It is to be taken 3 days prior to actual due date and continued as long as you want (possibly 2 weeks). This is quite safe and reliable in comparison to previous method. Kindly, procure a prescription from your doctor.

Hope, it will be helpful for you. Let me know, if you need any clarification.

Wish your good health and enjoy your vacation.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor